MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 06/21/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with incarcerated left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿once all the sac has been pulled up and reduced, the cord is clearly identified.A large plug is placed into the defect and sutured.¿ (b)(6) 2010 - patient presents with pain.(b)(6) 2010 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with removal of perfix plug (device #1) and implant of perfix plug (device #2).Per operative notes, ¿the mesh was palpable and it was dissected free from area which is inferior to the mesh.The mesh was removed with sharp and blunt dissection.Then, a large perfix plug (device #2) was selected and placed into the resulting defect using sutures." (b)(6) 2011 - patient complains of incisional pain and presents with left groin hernia recurrence which contain bulge that goes down towards the pubic tubercle and a little beyond.(b)(6) 2011 - patient was diagnosed with symptomatic recurrent left inguinal hernia thereby underwent laparoscopic repair with the implant of synthetic mesh.Per operative notes, ¿there was no evidence of direct and femoral hernias.A very large and long indirect hernia was identified and the hernia sac was completely reduced and dissected the edge of peritoneum.A piece of synthetic mesh was then tailored, inserted into peritoneal cavity, secured to cooper¿s ligament using tacks." (there was no visualization of perfix plug (device #2)).(b)(6) 2012 - patient was diagnosed with left groin wound infection thereby underwent open repair with removal of infected prolene mesh.Per operative notes, ¿the mesh was deformed and appeared to be consistent with prolene mesh, sutured to the external oblique aponeurosis or inguinal ligament inferiorly and superiorly as well.The mesh was completely dissected free and purulence was found around the mesh." attorney alleges that the patient had pain, hernia recurrence, infection and emotional injuries.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 6 months post implant of perfix plug, patient was diagnosed with hernia recurrence, scar tissue and pain.The adverse reaction section of the instructions-for-use, supplied with the device identify hernia recurrence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.This emdr represents the perfix plug (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20254974
Report Number1213643-2024-094697
Device Sequence Number18078123
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)110528(10)43EQD743
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2011
Device Catalogue Number0112970
Device Lot Number43EQD743
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexMale
Patient Weight97 KG